Alert archive / North Carolina / Wind Advisories in 2009

Wind Advisory 5, NWS Newport/Morehead City, NC

February 18, 2009

NWS Newport/Morehead City, NC issued this wind advisory at Feb 18, 2009, 2:26 AM EST. It took effect at Feb 18, 2009, 4:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 2:26 AM EST (07:26 UTC)
In effect from
Feb 18, 2009, 4:00 PM EST
Expired
Feb 19, 2009, 5:00 AM EST
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 180726
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 AM EST WED FEB 18 2009

...STRONG WINDS EXPECTED ALONG THE OUTER BANKS LATE TODAY AND
TONIGHT...

.A COLD FRONT MOVING ACROSS EASTERN NORTH CAROLINA TONIGHT WILL
PRODUCE STRONG SOUTHWESTERLY WINDS LATE TODAY AND TONIGHT ALONG
THE OUTER BANKS. 

NCZ103-104-182100-
/O.NEW.KMHX.WI.Y.0005.090218T2100Z-090219T1200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
226 AM EST WED FEB 18 2009

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY. 

A COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA LATE TODAY AND
CROSS THE AREA OVERNIGHT. THE FRONT WILL PRODUCE STRONG
SOUTHWESTERLY WINDS OF 25 TO 35 MPH ALONG THE OUTER BANKS LATE
TODAY AND TONIGHT WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE. WINDS
WILL SHIFT TO THE WEST BY DAWN THURSDAY AND DECREASE TO 20 TO 30
MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS72 KMHX 182047
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 PM EST WED FEB 18 2009

...STRONG WINDS EXPECTED ALONG THE OUTER BANKS LATE TODAY AND
TONIGHT...

.A COLD FRONT MOVING ACROSS EASTERN NORTH CAROLINA TONIGHT WILL
PRODUCE STRONG SOUTHWESTERLY WINDS LATE TODAY AND TONIGHT ALONG
THE OUTER BANKS.

NCZ103-104-191000-
/O.EXT.KMHX.WI.Y.0005.090218T2100Z-090219T1000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
347 PM EST WED FEB 18 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST THURSDAY. 

A COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA LATE TODAY AND
CROSS THE AREA OVERNIGHT. THE FRONT WILL PRODUCE STRONG
SOUTHWESTERLY WINDS OF 25 TO 35 MPH ALONG THE OUTER BANKS LATE
TODAY AND TONIGHT WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE.
WINDS WILL SHIFT TO THE WEST BY DAWN THURSDAY AND DECREASE TO
20 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:07 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 17, 10:07 PM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1007 PM EST TUE FEB 17 2009

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT. A WARM FRONT WILL
LIFT NORTH THROUGH THE REGION EARLY WEDNESDAY. A COLD FRONT WILL
APPROACH FROM THE WEST LATE WEDNESDAY AND PASS THROUGH THE AREA
LATE WEDNESDAY NIGHT OR EARLY THURSDAY. HIGH PRESSURE WILL BUILD
IN FROM THE WEST LATE THURSDAY AND FRIDAY. A COLD FRONT WILL
APPROACH FROM THE WEST LATE SATURDAY AND MOVE THROUGH THE AREA
SATURDAY NIGHT. HIGH PRESSURE RETURNS ON SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 930 PM...HIGH PRES WAS SITUATED ALONG THE COAST AND WILL
MOVE OFFSHORE TO THE EAST OVERNIGHT. TEMPS HAVE DROPPED INTO THE
UPPER 20S TO NEAR 30 INLAND WITH MOSTLY CLEAR SKIES AND A
DECOUPLED BOUNDARY LAYER. THE ONLY CHANGE TO THE FORECAST
OVERNIGHT WAS TO LOWER MIN TEMPS A FEW DEGREES BASED ON TRENDS AND
ADJUST DEWPOINTS SLIGHTLY. FORECAST LOWS SHOULD OCCUR BY MIDNIGHT
WITH TEMPS SLOWLY RISING AFTER MIDNIGHT AS CLOUDS INCREASE FROM
THE WEST AND WINDS BECOME LIGHT SOUTHERLY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
MODELS IN GOOD AGREEMENT IN BRINGING WARM FRONT N ACROSS AREA
WED...THEN STRONG COLD FRONT THROUGH LATE WED NIGHT AS STRENGTHENING
SFC LOW MOVES FROM PLAINS TO ERN GREAT LAKES. LITTLE CHANGE TO
PREVIOUS FCST POPS WITH RAIN EXPECTED TO DEVELOPE W-E OVER AREA
WED...THEN SCT-BKN SHRA WED NIGHT IN WARM SECTOR AHEAD OF COLD
FRONT. INSTABILITY LOOKS VERY LIMITED AND KEPT NO MENTION OF TSTMS.
COASTAL SECTIONS MAY SEE WIND ADVISORY CRITERIA WED NIGHT. DRY REST
OF PERIOD WITH CAA.

INDICATED WARMING TEMPS WED EVENING WITH WAA IN ADVANCE OF FRONT.
MOS BLEND FOR TEMPS REST OF PERIOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GFS/HPC USED DURING PERIOD. NEXT FRONTAL SYSTEM MOVES IN SAT BUT
APPEARS PCPN WILL BE MAINLY RIGHT AHEAD OF FRONT AND LIMITED POPS TO
SAT AFT AND SAT NIGHT. RAISED POPS TO 40% BASED ON MODEL
CONSISTENCY. SOME DATA ALSO INDICATES PCPN POSSIBLY ENDING AS
RAIN/SNOW MIX BUT APPREARS IT WILL BE COLD AIR CHASING MSTR AND
CLIMO ARGUES AGAINST THIS OCCURING E OF PIEDMONT.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS TONIGHT. MID AND UPPER LEVEL MOISTURE WILL INCREASE
ACROSS THE AREA OVERNIGHT WITH CIGS LOWERING TO AROUND 15K FT
AFTER MIDNIGHT. CALM WINDS OVER THE AREA WILL BECOME LIGHT
SOUTHERLY TOWARDS DAYBREAK. RAPIDLY DETERIORATING CONDITIONS
ON WED WITH RAIN DEVELOPING MAINLY AFT 15Z WITH CIGS LOWERING
TO THE MVFR RANGE. SOUTH WINDS WILL INCREASE TO 10-20 KNOTS IN THE
AFTERNOON. WIDESPREAD RAIN WILL CONTINUE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT WITH MVFR/IFR CONDITIONS PREVAILING. THE COLD FRONT
WILL MOVE OFF THE COAST THURSDAY MORNING BRINGING AN END TO THE
RAIN. CEILINGS WILL LIFT AS WELL AS A DRY WEST TO NORTHWEST WIND
AROUND 15-20 KT SETS UP.

VFR CONDITIONS WILL LAST THROUGH SATURDAY MORNING. THE NEXT COLD
FRONT IS EXPECTED TO BRING A CHANCE OF SHOWERS BEGINNING SATURDAY
AFTERNOON AND LASTING THROUGH SUNDAY MORNING WHEN THE FRONT WILL
MOVE OFF THE COAST.

&&

.MARINE...
HIGH PRESSURE WILL MOVE OFF TO THE COAST OVERNIGHT. FLOW IS ALREADY
VEERING AROUND TO THE E/SE WITH SPEEDS AROUND 5 KT...AND SEAS
GENERALLY 2 TO 4 FT IN SWELL. CONTINUAL VEERING EXPECTING WITH ALL
WATERS BECOMING S AFTER MIDNIGHT.

THE STRONG COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY WITH THE
PRESSURE GRADIENT TIGHTENING QUICKLY DURING THE DAY. SMALL CRAFT
CONDITIONS WILL DEVELOP RAPIDLY ACROSS ALL WATERS PLUS THE SOUNDS
EARLY WEDNESDAY AFTERNOON. GALE FORCE WINDS ARE EXPECTED IN THE
OREGON INLET TO CAPE LOOKOUT WATERS WEDNESDAY NIGHT SO I PUT UP A
GALE WATCH FOR THOSE ZONES. THE FRONT WILL MOVE OFF THE COAST EARLY
THURSDAY...BUT THE PRESSURE GRADIENT WILL STAY RATHER TIGHT THROUGH
FRIDAY SO SMALL CRAFT CONDITIONS WILL LAST UNTIL THEN. A BREAK IS IN
STORE FROM FRIDAY NIGHT UNTIL SUNDAY MORNING. BY THEN THE NEXT COLD
FRONT WILL MOVE OFF THE CAROLINA COAST WITH ANOTHER ROUND OF SMALL
CRAFT CONDITIONS EXPECTED FOR ALL COASTAL WATERS AND BOTH SOUNDS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM WEDNESDAY TO 1 PM EST FRIDAY
     FOR AMZ130-135-150.
     GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
     AMZ152-154-156.
     SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST WEDNESDAY FOR
     AMZ152-154-156.
     SMALL CRAFT ADVISORY FROM 1 PM WEDNESDAY TO 7 AM EST FRIDAY
     FOR AMZ158.

&&

SYNOPSIS...JBM
NEAR TERM ...JW
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...JW/HSA
MARINE...HSA/CQD
Hazardous weather outlook, Feb 17, 3:54 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EST TUE FEB 17 2009

NCZ029-044>047-079>081-090>095-098-103-104-180900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
354 AM EST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:15 AM ESTGale WarningMHX26 hr

Nearby

Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.